Funnel Cloud, Outagamie
- When
- July 7, 6:57 PM CST
- Where
- Outagamie County, Combined Locks
- Reported by
- Trained Spotter
- Coordinates
- 44.250, -88.320
A spotter observed a funnel cloud and rotating wall cloud.
Thunderstorms developed in a warm and humid airmass ahead of an approaching cold front. One of the storms produced a funnel cloud in east-central Wisconsin.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed in a warm and humid airmass ahead of an approaching cold front. One of the storms produced a funnel cloud in east-central Wisconsin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 7, 2:44 PM CST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 344 PM CDT MON JUL 7 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY. POTENTIAL FOR SEVERE THUNDERSTORMS AND FLOODING ARE THE FORECAST CHALLENGES TONIGHT. AN OLD BOUNDARY FROM LAST NIGHTS CONVECTION STRETCHED ACROSS SOUTHERN WISCONSIN AT MIDDAY. THERE WERE ALSO LAKE AND BAY BREEZE BOUNDARIES AND A STATIONARY FRONT OVER THE FAR NORTH. WIND PROFILERS SHOW STRENGTHENING LOW LEVEL JET FROM IOWA INTO SOUTHWEST WISCONSIN...WHICH IS PRODUCING THUNDERSTORMS APPROACHING LA CROSSE AT 20 UTC. THESE STORMS WILL MOVE NORTHEAST INTO THE SOUTHERN PART OF OUR FORECAST AREA DURING THE EARLY EVENING. SLOW MOVING STORMS AND HIGH DEWPOINT AIR MAY MAKE FOR EXCESSIVE RAINFALL AMOUNTS...SO ISSUED A FLASH FLOOD WATCH FOR WAUSHARA...WINNEBAGO...CALUMET AND MANITOWOC COUNTIES WHERE THE GROUDN IS WET FROM RECORD JUNE RAINFALLS. EXPECT STORMS TO FORM ALONG THE OTHER BOUNDARIES IN THE NEXT FEW HOURS. SOME WET MICROBURSTS POSSIBLE TONIGHT...BUT HAIL THREAT SEEMS LOW DUE TO RELATIVELY HIGH WET BULB ZERO HEIGHTS. .LONG TERM...TUE NGT THRU NXT MON. A MAINLY ZONAL FLOW EXPECTED OVR THE LWR 48 DURING THE COURSE OF MID TO LATE WEEK BEFORE A MODEST UPR TROF DVLPS OVR THE WEST COAST THIS WEEKEND. MAIN BAND OF WESTERLIES TO RUN ACROSS THE NRN CONUS WITH PCPN CHCS FOR NE WI ASSOCIATED WITH VARIOUS SFC BOUNDARIES IN THE VCNTY. EXPECT INCREASE IN BOTH TEMPS AND HUMIDITY TOWARD THE END OF THE WEEK/WEEKEND. SHRTWV TROF PROGGED TO SLIDE INTO NRN SECTIONS OF THE GREAT LKS RGN TUE NGT. DEEPER MSTR TO HAVE BEEN SCOURED OUT EARLIER BY THE FROPA...THUS MSTR IS LIMITED OVR NE WI PLUS THE FACT THAT THE MAIN SHRTWV INVOLVED PASSES WELL TO NORTH (NRN LK SUPERIOR). JUST DO NOT SEE ENUF LIFT OR INSTABILITY TO PRODUCE PCPN OVR NRN WI... THUS HAVE OPTED FOR A DRY FCST. MUCH COOLER NGT COMPARED TO MON NGT AS DRIER AIR ALLOWS TEMPS TO DROP OFF AT A GOOD RATE. EXPECT MOST LOCATIONS TO FALL INTO THE 50S WITH A FEW UPR 40S PSBL OVR THE BOGGY AREAS OF NRN WI. AS THE SHRTWV TROF MOVS INTO SE ONTARIO BY 00Z THU...NW MEAN FLOW TO PREVAIL OVR WI. ATM NOT VERY UNSTABLE WITH CAPES ONLY AROUND 100 J/KG...LI VALUES IN POSITIVE TERRITORY AND MID LVL LAPSE RATES AROUND 6 C/KM. THERE ARE NO SFC BOUNDARIES OR SIGNIFICANT SHRTWVS PRESENT EITHER. OTHER THAN THE GFS WHICH SPITS OUT A HUNDREDTH OF AN INCH OR TWO...THE REST OF THE MDLS WERE DRY. PREFER AT THIS POINT TO BE OPTIMISTIC AND HAVE REMOVED ALL POPS FROM NRN WI. PLEASANT TEMPS EXPECTED WITH MOST LOCATIONS IN THE 70S. A WEAK AREA OF HI PRES TO THEN TRANSITION ACROSS WI WED NGT AND RESIDE JUST TO OUR EAST BY DAYBREAK THU. RETURN FLOW WL DVLP OVR WI WED NGT AND THERE MAY BE SOME INCREASE IN MID OR HI CLDS...BUT NO PCPN. TEMPS SHOULD BE ABLE TO FALL BEFORE ANY CLDS ARRIVE WITH ANOTHER NGT OF 40S AND 50S OVR NE WI. THE SFC HI SHIFTS TOWARD THE ERN GREAT LKS ON THU ALLOWING S-SE WNDS TO BEGIN DRAWING GULF MSTR BACK INTO THE WRN GREAT LKS BY THE END OF THE DAY. SW WNDS AT 8H WL ALSO PULL A WRMFNT NWD INTO WI ON THU AS WELL. THE COMBINATION OF THIS FNT...APPROACHING SHRWTV AND FAVORABLE UPR JET DIFFLUENCE ALL POINT TO AN INCREASED PCPN THREAT ESP BY THU AFTERNOON. BETTER CHCS TO BE LOCATED OVR N-CNTRL WI CLOSER TO THE DYNAMICS FROM THE SHRTWV. COOL START TO THE DAY AND INCREASING CLDS/PCPN CHCS SHOULD KEEP MAX TEMPS BLO NORMAL (70S FOR THE ENTIRE FCST AREA). THE WRMFNT SLOWLY LIFTS NORTH THU NGT INTO FRI MORNING ACROSS NRN WI BEFORE REACHING THE U.P. OF MI FRI AFTERNOON. WL NEED TO CONT CHC POPS ACROSS NE WI AS LONG AS THIS FNT IS IN OUR VCNTY. THE ATM APRS TO BECOME VERY WARM...HUMID...UNSTABLE...BUT STRONGLY CAPPED FRI AFTERNOON. THIS PLACES SOME QSTN MARKS AS TO PCPN CHCS FRI AFTERNOON. PREFER TO DOWNPLAY POPS OVR CNTRL/E-CNTRL WI FRI AFTERNOON AND KEEP THE WARM TEMPS FROM THE PREV FCST. PLENTY OF UNCERTAINTY FOR NXT WEEKENDS WEATHER AS OPERATIONAL MDLS (GFS/GEM/ECMWF) WERE MORE PROGRESSIVE IN MOVG A CDFNT THRU WI THAN THEIR RESPECTIVE ENSEMBLE MEANS. SINCE THIS PROGRESSIVE SOLN IS A SHIFT IN PHILOSOPHY FROM PREV MDL RUNS...WOULD LIKE TO SEE MORE CONSISTENTCY BEFORE JUMPING ON THE BANDWAGON. HAVE LEANED TOWARD THE ENSEMBLE MEAN SOLN WHICH IS SLOWER IN SWINGING THE CDFNT THRU NE WI SAT NGT INTO SUNDAY MORNING. HAVE KEPT THE CHC POPS GOING...BUT THIS SITN NEEDS TO BE WATCHED FOR BEING TOO PESSIMISTIC HERE AS WE COULD VERY EASILY HAVE A DRY WEEKEND. THE CDFNT SHOULD SAG FAR ENUF SOUTH BY MON SUCH THAT PCPN CHCS WOULD NOT BE NECESSARY. A COOLER...LESS HUMID DAY ANTICIPATED WITH TEMPS BACK TO NEAR NORMAL READINGS. && .AVIATION...THUNDERSTORMS ARE THE MAIN AVIATION HAZARD TONIGHT. MVFR CIGS AND VSBYS EXPECTED OTHERWISE. && .GRB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR WIZ045-048>050. && RDM/KALLAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 123 PM CDT MON JUL 7 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081445- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 123 PM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREAT. IN ADDITION TO THE THREAT OF DAMAGING WINDS AND LARGE HAIL...THERE IS A POSSIBILITY OF URBAN AND SMALL STREAM FLOODING DUE TO HEAVY RAINS FROM THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME LATE THIS WEEK AND DURING THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION ON WHEN STORMS ARE LIKELY AND ANY RISK OF SEVERE WEATHER WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON OR EVENING. SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-081445- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 123 PM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. STRONG WINDS ARE THE PRIMARY THREAT. IN ADDITION...PATCHY DENSE FOG IS ALSO EXPECTED OVER LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. THE FOG COULD BE DENSE...AND OCCASIONALLY REDUCE VISIBILITIES TO A FEW HUNDRED FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME LATE THIS WEEK AND DURING THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE SPECIFIC INFORMATION ON WHEN STORMS ARE LIKELY AND ANY RISK OF SEVERE WEATHER WITH THE STORMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 424 PM CDT MON JUL 7 2008 WIZ035-036-045-072300- WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT... WAUTOMA 424 PM CDT MON JUL 7 2008 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM... AT 420 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR BLACK RIVER FALLS TO SPARTA. THESE STORMS WERE MOVING EAST-NORTHEAST AT 40 MPH AND MOVE INTO WOOD...PORTAGE AND WAUSHARA COUNTIES BETWEEN 5 PM AND 6 PM. LARGE HAIL...DAMAGING WIND GUSTS TO 70 MPH...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS ARE POSSIBLE. LOCATIONS WHICH MAY BE AFFECTED INCLUDE...WISCONSIN RAPIDS...PLOVER AND WAUTOMA. IF YOU ARE IN THE PATH OF THESE THUNDERSTORMS...BE PREPARED TO SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE PASSED. KALLAS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 543 PM CDT MON JUL 7 2008 WIZ035-072345- WOOD- 543 PM CDT MON JUL 7 2008 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM CDT... AT 538 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF BABCOCK...OR 21 MILES SOUTHEAST OF NEILLSVILLE...MOVING NORTHEAST AT 34 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND TORRENTIAL DOWNPOURS. THE THUNDERSTORM WILL BE NEAR... PITTSVILLE AROUND 600 PM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MONDAY EVENING FOR NORTHEASTERN WISCONSIN. KALLAS
The Green Bay radar (KGRB), 32 km away, was scanning. The volume nearest the first event began at 00:56 UTC.
1 funnel cloud. Local standard time, as filed.
A spotter observed a funnel cloud and rotating wall cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129439.